Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 3, 2019, 2:24 PM MDT. It took effect at Sep 4, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2019, 2:24 PM MDT (20:24 UTC)
- In effect from
- Sep 4, 2019, 12:00 PM MDT
- Expired
- Sep 4, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
507 WWUS85 KCYS 032024 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 224 PM MDT Tue Sep 3 2019 ...RED FLAG WARNING NOW IN EFFECT FOR WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FWZ 303 AND 304... WYZ303-304-041030- /O.UPG.KCYS.FW.A.0019.190904T1800Z-190905T0100Z/ /O.NEW.KCYS.FW.W.0022.190904T1800Z-190905T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 224 PM MDT Tue Sep 3 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 7 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304. * WIND...West to southwest winds of 15 to 25 mph sustained with gusts to 35 mph. * HUMIDITY...11 to 15 percent * HAINES...5 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
129 WWUS85 KCYS 040841 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 241 AM MDT Wed Sep 4 2019 ...RED FLAG WARNING NOW IN EFFECT FOR WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FWZ 303 AND 304... WYZ303-304-050000- /O.CON.KCYS.FW.W.0022.190904T1800Z-190905T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 241 AM MDT Wed Sep 4 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WEST TO SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304... * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304. * WIND...West to southwest winds of 15 to 25 mph sustained with gusts to 35 mph. * HUMIDITY...11 to 15 percent * HAINES...5 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
189 WWUS85 KCYS 042019 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 219 PM MDT Wed Sep 4 2019 ...RED FLAG WARNING NOW IN EFFECT FOR WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FWZ 303 AND 304... WYZ303-304-050100- /O.CON.KCYS.FW.W.0022.000000T0000Z-190905T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 219 PM MDT Wed Sep 4 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304... * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304. * WIND...West to southwest winds of 15 to 25 mph sustained with gusts to 35 mph. * HUMIDITY...11 to 15 percent * HAINES...5 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
796 WWUS85 KCYS 050039 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 639 PM MDT Wed Sep 4 2019 WYZ303-304-050145- /O.EXP.KCYS.FW.W.0022.000000T0000Z-190905T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 639 PM MDT Wed Sep 4 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WESTERN AND SOUTHWESTERN CARBON COUNTY... Westerly winds across Carbon County as diminishing this evening with a few gusts around 20 mph expected through 800 PM MDT. Therefore, will let the Red Flag Warning expire on time as humidities increase above 20 percent. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 3, 11:27 AM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 3, 11:27 AM MDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1127 AM MDT Tue Sep 3 2019
.UPDATE...
Issued at 1124 AM MDT Tue Sep 3 2019
...Please see latest 18Z aviation discussion...
&&
.SHORT TERM...(Today through Thursday night)
Issued at 300 AM MDT Tue Sep 3 2019
Fire weather concerns return Wednesday across our western fire
zones. Increasing moisture from the southwest with showers and
thunderstorms also a concern with the morning forecast package.
Currently...Cold front being advertised the past couple days on
surface analysis located from Rapid City to Douglas...into
northwestern Wyoming this morning. Temperatures 5 to 10 degrees
cooler behind the front over northern Wyoming and dewpoints in
the 50s. So cooler and more moist air starting to filter into the
area. Should give us a break in fire weather for today.
Front looks to make it to Cheyenne around 11-12Z this morning with
winds shifting north. Front may stall a little further east than
what we were looking at yesterday. Looks like it may stall near
Laramie this afternoon. Winds still look light though across
Carbon County...so am not expecting fire weather conditions to be
too bad today. Hires guidance showing some convection developing
near the front along the Laramie Range this afternoon. Do think
most of this convection will stay over the Laramie Range with most
other areas remaining dry. Did continue the Slight Chance to low end
Chance PoPs over the Laramie Range this afternoon.
Boundary looks to shift east some Wednesday with westerly winds
redeveloping over Carbon County Wednesday afternoon. 700mb winds
increasing to 20-25kts and GFS soundings showing winds mixing down
from just under 500mbs Wednesday afternoon. Decided to issue a
Fire Weather Watch for Carbon County for Wednesday afternoon.
Ridge to our south over the four corners area continues to weaken
some and shift eastward...allowing some subtropical moisture to
move back in across southeast Wyoming. PWATS off GFS back up near
.7 inch over Carbon County and .95 inch east of the Laramie Range
Thursday afternoon. Should see increasing chances for showers and
thunderstorms Thursday.
.LONG TERM...(Friday through Monday)
Issued at 300 AM MDT Tue Sep 3 2019
Friday...Expect an increase in afternoon and evening shower and
thunderstorm coverage due to an increase in low and mid level
moisture and a passing shortwave trough aloft. With the increased
cloud cover and more precipitation coverage, temperatures will be
somewhat cooler than Thursday.
Saturday...Will likely see a decrease in areal coverage of showers
and thunderstorms as the flow aloft backs to northwest and low and
mid level moisture decreases.
Sunday...The next rather potent shortwave trough aloft moves into
western Wyoming with an influx of moisture for our counties, and
with moist upslope south and southeast winds in the low levels,
expect an increase in shower and thunderstorm coverage.
Monday...Shower and thunderstorm coverage expected to decrease,
compared to Sunday, in the wake of a passing shortwave trough aloft
and its associated cold front.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1124 AM MDT Tue Sep 3 2019
Quiet day today with no ceiling or visibility drops expected.
Winds will also be mostly calm today due to the passage of a front
overnight. A few light showers are possible tonight. Expect
conditions to remain VFR through the period.
&&
.FIRE WEATHER...
Issued at 300 AM MDT Tue Sep 3 2019
Have a brief break in winds and low humidity today as a cold front
stalls along the west slopes of the Laramie Range. Temperatures
roughly 10 degrees cooler over Monday with northeast winds behind
the front. Stronger winds return Wednesday as front begins to
advance eastward. Critical fire weather conditions return to
Carbon County Wednesday as westerly winds begin to increase. A
Fire Weather Watch has been posted for FWZ 303 and 304 Wednesday.
Better chances for increasing humidity and wetting rains Thursday
and especially Friday as monsoonal moisture increases across
southeast Wyoming.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for WYZ303-304.
NE...None.
&&
UPDATE...CW
SHORT TERM...GCC
LONG TERM...RUBIN
AVIATION...CW
FIRE WEATHER...GCCHazardous weather outlook, Sep 3, 3:19 AM MDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 319 AM MDT Tue Sep 3 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-112>119- 040930- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 319 AM MDT Tue Sep 3 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated afternoon and evening thunderstorms will be possible, mainly from Douglas to Laramie to Cheyenne. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated to scattered afternoon and evening thunderstorms will be possible each day. .Spotter information statement... Spotter activation will not be needed. WYZ104-109>111-040930- Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- 319 AM MDT Tue Sep 3 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A Fire Weather Watch is in effect from noon to 7 PM on Wednesday for gusty winds and low humidity. Isolated to scattered afternoon and evening thunderstorms will be possible each day. .Spotter information statement... Spotter activation will not be needed. Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:00 AM MDT | Fire Weather Watch | CYS | 13 hr |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.